I'll keep that in mind. Problem is my inflammation is located where the small and large intestine meet. So that's why it hurts after I eat. Sometimes certain things are worse than others.
Don't expect Imuran to work overnight. On average it takes about 3 months to have it fully kick in. That's why most docs initially keep you on steroids to hold you over. Hopefully the nausea fades with time. It happens to many. For many it goes away after your body adjusts to the medication. However if it does not I'm sure you know to talk to your doctor for help in nausea relief.I've been on imuran since half of Tuesday. At first I was a little loopy. Now Loopyness is gone. Nausea in the morning. And I haven't gotten better or worse yet. It's frustrating.
Hi , my son was getting nausea every morning we got told to split the dose of aza to morning and night not sure if this has worked or if it is the LDN he started on Tuesday but something has worked so far good luckI've been on imuran since half of Tuesday. At first I was a little loopy. Now Loopyness is gone. Nausea in the morning. And I haven't gotten better or worse yet. It's frustrating.
I started Aza a week ago and now have the same damn symptoms. I know most of it is due to the flare up but the chest pain started today. Feels almost like a pulled pectoral.Ok I think this is just awkwardly trapped gas...but I'll get your thoughts on this. Last night I drank a gluten free caffeine free root beer. But I drank it fast. After that I felt all right in my upper body. Went to bed and I woke up a couple times and I have a chest pain here and there. And my neck muscles are stiff. Swallowing also feels a little tight. I have been on imuran for a little over a week and am on prednisone and pentasa. I was able to eat two meals yesterday for the first time in a month. Both were really good. I missed real food. I just hope that I just have trapped gas :/
Keep an eye out for nerve pain if you think you get anything from Imuran again, although I know it might be hard to discern between anything else. It's something you'd need to report to your GI, since Imuran can cause nerve damage sometimes. Glad the pain passed, though! And that you could finally eat. :smile:The pain didn't feel like a pectoral. It was literally straight down my chest. Feeling has passed. It was just awkwardly trapped gas.
I would suggest just staying in contact with your GI and letting him know about your symptoms! I definitely had fatigue/brainfog problems with Imuran, but only for the first week that I was on it... otherwise the rest of it sounds more related to Crohn's, except maybe the upper GI problems. That sounds more like Imuran, and you can probably cross-check other side-effect lists too. (I also see that you belong to the support group for abscesses/fistulas/etc, so it might be from that, too -- though I don't know what stage you're in with dealing with that!)So is 6MP like Imuran? I'm new, (since Dec), and I've had the weirdest symptoms! I have this briney taste in my mouth all the time, a weird/bad smell, my shoulders and ankles hurt, my skin is sting-ey, I'm nauseated, can't eat, fatigue, insomnia....it's crazy, or really, making me feel crazy! I'm not sure what is Crohn's, and what is medicine. I don't know how you put up with this, but it guess we don't have a choice. Anybody have ideas? David told me I sounded short on B-12, I got a shot, and the smell got better, AND my skin feels a little better. Any other good suggestions?
So is 6MP like Imuran? I'm new, (since Dec), and I've had the weirdest symptoms! I have this briney taste in my mouth all the time, a weird/bad smell, my shoulders and ankles hurt, my skin is sting-ey, I'm nauseated, can't eat, fatigue, insomnia....it's crazy, or really, making me feel crazy! I'm not sure what is Crohn's, and what is medicine. I don't know how you put up with this, but it guess we don't have a choice. Anybody have ideas? David told me I sounded short on B-12, I got a shot, and the smell got better, AND my skin feels a little better. Any other good suggestions?
Yeah, I've been getting blood tests every month/starting to switch to every two months. Never had anything abnormal, except low iron storage occasionally.And have you been having regular blood tests to make sure you're in the therapeutic range and not in the toxic range of the med?
Any other stool softeners quickly stopped working on me, and even Miralax/Restoralax would lose effectiveness over time -- hence the experimenting with my medication without permission. I've been so desperate. Part of the reason it bothers me too is because I've never dealt with constipation before -- I would usually just deal with D all the time instead whenever my Crohn's was active.I'm on the generic Costco brand stool softener. I had problems on pred and pentasa. Haven't noticed a difference adding the imuran. I was off of it for awhile but I began gettin blocked up again when I went back up on pred
Out of curiosity, have you tried a low residue diet? That can be a big help with the constipation and pain you're describing, and might allow you to stay on the 6MP if it's helping get you / keep you into a remission state.Seriously. :/ I have really high tolerance to medications already, and I build up resistances quickly no matter what it is -- stool softeners, painkillers, opiates, my biologics, etc. Makes things difficult when you're dealing with a chronic illness and everything you could take stops working.
I've tried that, yeah. I was on a low residue diet for the last two years because of a bad flare, and now every single one of my doctors is instead telling me to eat high-fibre because of the constipation -- which had the opposite reaction and just made me more constipated. So I'm back to low residue for the most part, and lots of water.Out of curiosity, have you tried a low residue diet? That can be a big help with the constipation and pain you're describing, and might allow you to stay on the 6MP if it's helping get you / keep you into a remission state.
David, I had the b-12 shot left over from having 1/2 my stomach removed, so no, I didn't get the levels checked. I haven't had a lab test since I started the 6MP or asulfasine either. Am I supposed to? Thanks, sensei, lol! AllisonDid they test your B12 level before they did the shot? If not, get it tested. A single shot often isn't enough but you need to find out your actual level so you can monitor it as you take additional shots to determine optimal interval for you.
I on 150mg of Imuran a day and 40mg steroids a day I find the drugs make me so tired. I work long hours but this tiredness I suffering is just so bad. Any ideas how to improve this
Hi, after getting to 20mg on the steroids i started to flare again so i called my Gi and he put me back to 30mg for the past week and im still flaring! Feels like a step in the wrong direction!
Anyway they mentioned something about putting me on aza when i see them next! Kinda scared! Any advice or tips about it? Thanks x
My energy level is always directly connected tomy Iron Saturation levels. I'm on Cimzia and 100 Imuran and with exception of constant nausea, I guess I'm doing ok. But if my Iron Saturation drops below 12%, I begin really dragging. Don't be fooled by the RBC, it's the iron number that drives the energy train, in my case. Good luck.
Re fistulas, I would think where they are located would have something to do with whether or not imuran can help or not. I didn't with mine, but mine were with perianal disease and were in the rectum. Ouch!! Those are horrible!!!
I've been on Azathioprine for 5 years now. My husband and I have been trying to get pregnant for 9 months now with no success. I was wondering if anyone else who has been on this medication has had problems getting pregnant? I am worried the radiation from getting diagnosed with Crohn's Disease and the Prednisone I was on for 6 months might be the problem. My GI doctor told me that there should be no problem with azathioprine and getting pregnant. I am just frustrated and hoping to see what I could find out from other people in my situation. I am the only female in my family with Crohn's Disease so I have no help there.
You mentioned being on prednisone. That may be the culprit. It stopped my periods and there are links to it messing w cycles.I was on trinessa a generic brand of othro tri cyclne for a while and then right before I went off birth control they had me on a different one for like 6 months. I cannot remember the name of that one. They quit making trinessa so this one was suppose to be the samething just a different name.
Prednisone definitely messes with my cycles, too. I'd either stop getting them entirely or I would get them unexpectedly early. Either way: worrisome, but not the worst thing in the world. It would be nice if that might be the explanation, though!You mentioned being on prednisone. That may be the culprit. It stopped my periods and there are links to it messing w cycles.